Alert archive / Indiana / Frost Advisories in 2017

Frost Advisory 3, NWS Indianapolis, IN

October 25, 201739 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 25, 2017, 3:40 AM EDT for 39 counties in Indiana. It took effect at Oct 26, 2017, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2017, 3:40 AM EDT (07:40 UTC)
In effect from
Oct 26, 2017, 12:00 AM EDT
Expired
Oct 26, 2017, 9:00 AM EDT
In force
9 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

948 
WWUS73 KIND 250740
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
340 AM EDT Wed Oct 25 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

INZ021-028>031-035>049-051>057-060>065-067>072-251545-
/O.NEW.KIND.FR.Y.0003.171026T0400Z-171026T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
340 AM EDT Wed Oct 25 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

The National Weather Service in Indianapolis has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM EDT
Thursday. 

* TEMPERATURE...Low to mid 30s.

* IMPACTS...Sensitive outdoor plants may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

TDUD
5 follow-up statements
899 
WWUS73 KIND 251340
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
940 AM EDT Wed Oct 25 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

INZ021-028>031-035>049-051>057-060>065-067>072-252145-
/O.CON.KIND.FR.Y.0003.171026T0400Z-171026T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
940 AM EDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY...

* TEMPERATURE...Low to mid 30s.

* IMPACTS...Sensitive outdoor plants may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
426 
WWUS73 KIND 251914
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
314 PM EDT Wed Oct 25 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

INZ021-028>031-035>049-051>057-060>065-067>072-260315-
/O.CON.KIND.FR.Y.0003.171026T0400Z-171026T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
314 PM EDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY...

* TEMPERATURE...Low to mid 30s.

* IMPACTS...Sensitive outdoor plants may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
766 
WWUS73 KIND 260044
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
844 PM EDT Wed Oct 25 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

INZ021-028>031-035>049-051>057-060>065-067>072-260845-
/O.CON.KIND.FR.Y.0003.171026T0400Z-171026T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
844 PM EDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY...

* TEMPERATURE...From near freezing to the mid 30s. Favored cold
  areas may briefly dip below freezing near daybreak.

* IMPACTS...Sensitive outdoor plants may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

50
374 
WWUS73 KIND 260743
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
343 AM EDT Thu Oct 26 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

INZ021-028>031-035>049-051>057-060>065-067>072-261300-
/O.CON.KIND.FR.Y.0003.000000T0000Z-171026T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
343 AM EDT Thu Oct 26 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...From near freezing to the mid 30s. Favored cold 
  areas may briefly dip below freezing near daybreak. 

* IMPACTS...Sensitive outdoor plants may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
657 
WWUS73 KIND 261306
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
906 AM EDT Thu Oct 26 2017

INZ021-028>031-035>049-051>057-060>065-067>072-261415-
/O.EXP.KIND.FR.Y.0003.000000T0000Z-171026T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
906 AM EDT Thu Oct 26 2017

...FROST ADVISORY HAS EXPIRED...

Temperatures are warming so the advisory has been allowed to
expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:22 AM EDT, 18 minutes earlier.

Area forecast discussion, Oct 25, 3:22 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
322 AM EDT Wed Oct 25 2017

.UPDATE...

The Long Term section has been updated below.

&&

.SYNOPSIS...
Issued at 930 PM EDT Tue Oct 24 2017

A strong upper low was over eastern Canada and an upper trough of
low pressure extended south to Indiana.  The upper trough over
Indiana will rotate on to the east and showers and patchy drizzle
should end late tonight.  However this will be replaced by another
upper trough which will bring cool temperatures and a chance of
showers Wednesday afternoon.

Farther ahead another system will bring a good chance of showers
Friday and Saturday and a few hours are also possible over northeast
sections early next week.  Temperatures will remain cooler than
normal much of this time.

&&

.NEAR TERM /Tonight/...
Issued at 930 PM EDT Tue Oct 24 2017

Showers have persisted through the evening hours and the main update
will be to continue shower chances longer into tonight from what the
previous forecast had.  High res models still end showers quickly
most areas near or shortly after midnight and most of these tweaks
will be only for a few hours.

Clouds should continue most of the night...but there could be some
clearing over the western half towards morning.  Current forecasts
with lows in the middle to upper 30s still appear on track.

&&

.SHORT TERM /Wednesday through Thursday Night/...
Issued at 930 PM EDT Tue Oct 24 2017

Another upper wave will bring low chances for rain showers across
the northern counties mainly Wednesday afternoon. After that,
high pressure will bring dry conditions through Thursday night with
showers returning Friday.  Could see a better potential for frost
Thursday morning with less clouds and light winds.

&&

.LONG TERM /Saturday through Wednesday/...
Issued at 322 AM EDT Wed Oct 25 2017

The long term period will be characterized by large scale
troughing over much of the eastern portion of the country and the
Great Lakes, with multiple shortwaves reinforcing the cool air
over the region and providing multiple opportunities for rain
showers. Conditions may begin to moderate slightly as the period
ends as upper level flow begins to transition back toward
quasizonal.

Temperatures throughout the period will be cool, with highs
generally in the upper 40s to low 50s and lows in the 30s.

Blended initialization handled things relatively well and few
significant changes were necessary.

&&

.AVIATION /Discussion for the 25/0600Z TAF Issuance/...
Issued at 1142 PM EDT Tue Oct 24 2017

MVFR ceilings possible at KIND and KBMG for the first few hours.
Otherwise...VFR.

Strong low pressure over the northern great lakes will move
northeast into Ontario.  An upper trough extended south from this
low to western Ohio and scattered showers were across eastern
Indiana.  These should move on to the east and some clearing will
spread east across central Indiana by morning.  Another upper
disturb may bring a temporary increase in clouds again this
afternoon with an isolated shower.  But most of this should remain
VFR.   Then clearing Wednesday night as a ridge of high pressure
moves east across Indiana.

west winds up 5 to 10 knots overnight and Wednesday becoming light
Wednesday night.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...
LONG TERM...Nield
AVIATION...JH
Hazardous weather outlook, Oct 24, 4:17 PM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
417 PM EDT Tue Oct 24 2017

INZ021-028>031-035>049-051>057-060>065-067>072-252030-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
417 PM EDT Tue Oct 24 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: Low pressure will keep chances for rain around tonight, mainly
this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outlook: Frost and near freezing temperatures are possible early
Thursday morning and again early Sunday and Monday mornings.

Discussion: A few fronts will continue to bring cold air into central
Indiana for much of the next week, keeping temperatures below normal.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

Frost Advisories in Indiana, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.